Will Wellbutrin keep your emotions low? Keep you from crying about everything?
Wellbutrin - Will this keep you from crying all the time?
Question posted by Sue 4 on 13 Feb 2022
Last updated on 13 February 2022 by masso
Everyone reacts differently to medications as you probably know. There is a term for what you describe as "emotional low" it is emotional blunting and it is triggered in some people that take antidepressants in the following drug classes:
SNRIs (selective norepinephrine reuptake inhibitors) such as Pristiq (desvenlafaxine), Cymbalta (duloxetine), etc..
SSRIs (selective serotonin reuptake inhibitors) Lexapro (escitalopram), Prozac (fluoxetine), etc..
Tricyclic and Tetracyclic antidepressant like Elavil (amitriptyline), Remeron (mirtazapine), etc..
"Wellbutrin is a different class of drug known as a dopamine and norepinephrine reuptake inhibitor. Unlike the others, Wellbutrin does not target a chemical transmitter in the brain—known as serotonin—that all of the other drugs so. What this suggests is the inhibition of serotonin may be one of the prime causes of emotional blunting."
- Wellbutrin uses and safety info
- Wellbutrin prescribing info & package insert (for Health Professionals)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.